Hail, Bay
- When
- August 1, 7:09 PM EST
- Where
- Bay County, 2.27 mi SE of Beaver
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.681, -84.033
A thunderstorm produced 1 inch hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A thunderstorm produced 1 inch hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 1, 6:11 PM EST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 711 PM EDT FRI AUG 1 2014 .AVIATION... //DISCUSSION... THERE REMAINS A LOW CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE FIRST HALF OF THE NIGHT AS WEAK INSTABILITY SLOWLY WANES. COVERAGE REMAINS TOO LOW TO INCLUDE A SPECIFIC MENTION. OTHERWISE CLEARING SKIES BELOW 6K FT WITH THE LOSS OF HEATING. THICKER MID CLOUD DEBRIS WILL LINGER THROUGH THE NIGHT. LIGHT WINDS MAY PROMOTE A BRIEF PERIOD OF PATCHY LIGHT FOG WITH SOME MINOR VSBY RESTRICTIONS 09Z-12Z. A LOW PROBABILITY WILL EXIST FOR SHOWER AND THUNDERSTORM DEVELOPMENT AGAIN SATURDAY AFTERNOON. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN CEILINGS BELOW 5000 FT ON SATURDAY. * LOW CONFIDENCE IN THUNDERSTORM POTENTIAL THIS EVENING AND AGAIN SATURDAY AFTERNOON. && .PREV DISCUSSION...ISSUED 347 PM EDT FRI AUG 1 2014 SHORT TERM...THIS EVENING THROUGH TONIGHT SCATTERED MULTICELLS ARE ONGOING ACROSS SOUTHEAST MICHIGAN AT PRESS TIME. SO FAR, THE UPDRAFTS HAVE EXHIBITED LITTLE TO NO ORGANIZATION AND ARE QUICK TO PRODUCE OUTFLOWS. THIS IS IN LINE WITH EXPECTATIONS AND IN AGREEMENT WITH THE LATEST MESOANALYSIS AND SIMULATED RAP SOUNDINGS WHICH REVEAL A RATHER LOW DENSITY CAPE PROFILE FEATURING AROUND 1500 J/KG MLCAPE AND VIRTUALLY NO SHEAR. NO ENVIRONMENTAL CHANGES EXPECTED OVER THE NEXT FEW HOURS, SO EXPECT THE LION'S SHARE OF CONVECTION TO CONTINUE TO BE SUB-SEVERE, ALTHOUGH A PARTICULARLY VIGOROUS UPDRAFT COULD PRODUCE MARGINALLY SEVERE HAIL GIVEN PERSISTENCE OF THE FREEING LEVEL AROUND 11KFT. NONDESCRIPT SURFACE PRESSURE PATTERN AND ASSOCIATED WEAK PRESSURE GRADIENT WILL FAVOR QUICK DECOUPLING ONCE DIURNAL HEATING IS LOST. THIS WILL SEPARATE MARGINALLY UNSTABLE MID-LEVELS FROM THE BOUNDARY LAYER AND WILL EFFECTIVELY SHUT DOWN CONVECTION FOR THE REMAINDER OF THE NIGHT. REMOVED POPS FOR THE OVERNIGHT PERIOD SAVE FOR A 2 HOUR GRACE PERIOD 00-02Z TO ALLOW FOR THE WANE OF TODAY'S DIURNAL ACTIVITY. OVERNIGHT LOWS WILL FALL TO AROUND 60...RIGHT AROUND AVERAGE. LONG TERM...SATURDAY THROUGH THURSDAY THE OVERALL LONGWAVE PATTERN HAS CHANGED VERY LITTLE OVER THE PAST SEVERAL DAYS. THE UPPER LEVEL TROUGH IS STILL HOLDING OVER MUCH OF THE EAST COAST AND GREAT LAKES AND AND LOOKS TO STAY THAT WAY THROUGH AT LEAST MID WEEK. THE CURRENT PROFILE OF THE ATMOSPHERE HAS ALSO REACHED A STEADY STATE HAVING CHANGED LITTLE OVER THE PAST 24 HOURS AND FORECAST TO STAY SIMILAR THROUGH THE WEEKEND. THERE WILL LIKELY BE SOME WARMING IN THE MID LEVELS AS A SHORTWAVE RIDGE TRAVERSES THE AREA SATURDAY NIGHT AND SUNDAY MORNING BUT THE REST OF THE PROFILE REMAINS RELATIVELY UNCHANGED. WE CONTINUE TO ADD DETAIL TO THE FORECAST AND BASE POPS OFF MESOSCALE FEATURES AND SHORTWAVES ROTATING ABOUT THE UPPER LOW. FOR THE WEEKEND...THE UPPER LEVEL TROUGH AXIS WILL CROSS SE MI DURING THE AFTERNOON. AS THIS IS GOING ON...A SHORTWAVE DIVING THROUGH THE BACKSIDE OF THE TROUGH WILL STALL AND STRENGTHEN A BIT OVER OHIO. MODELS ARE HINTING AT A WEAK SFC LOW TRYING TO DEVELOP OVER OHIO PUTTING EXTREME SE MI INTO THE BUDDING DEFORMATION REGION. WITH THE CURRENT SETUP AND INSTABILITY PRESENT...AND THE URGE TO CONVECT WITH DIURNAL HEATING EACH AFTERNOON...THE ADDITIONAL DEFORMATION FORCING COULD LEAD TO BETTER COVERAGE OF PRECIPITATION OVER THAT AREA. WILL CONTINUE WITH THE CURRENT 50 POP ACROSS EXTREME SE MI WITH LESSER 30 POP TO THE NW. PRECIP SHOULD QUICKLY SHUT OFF LATER IN THE EVENING AS THE SHORTWAVE RIDGE BUILDS INTO THE AREA AND WEAK SFC HIGH DRIFTING ACROSS CENTRAL MI. THIS WILL LEAVE SATURDAY NIGHT DRY. ON SUNDAY...A SHORTWAVE WILL TRACK THROUGH ONTARIO DROPPING A WEAKENING FRONTAL BOUNDARY INTO NORTHERN MI. IT WILL DROP SLOWLY THROUGH THE STATE PROVIDING A FOCUS OF CONVECTION BUT IT WILL NOT REACH SE MI TIL LATER IN THE DAY WHICH SHOULD RESULT IN A PRETTY NICE DAY OVERALL. REMAINDER OF PERIOD WILL BEGIN WITH A WEAK COLD FRONT DROPPING SOUTHWARD ACROSS THE MITTEN WHICH COULD PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS...AT THIS POINT APPEARING TO FAVOR NORTHERN POINTS. SOME UNCERTAINTY WITH WHETHER THE BOUNDARY WILL STALL/WASH OUT OVER THE REGION ON TUESDAY /E.G. 12Z ECMWF SOLUTION/ OR BE MORE PROGRESSIVE AND CLEAR MUCH OF THE AREA /E.G. 12Z GFS SOLUTION/. FROM WEDNESDAY THROUGH THE END OF THE WEEK THIS BOUNDARY LOOKS TO TIGHTEN UP AND BE THE FOCUS FOR ROUNDS OF SHOWERS AND THUNDERSTORMS. HOWEVER...TRENDS FROM THE LAST COUPLE OF GLOBAL NWP RUNS HAVE SHIFTED THIS BOUNDARY SOUTH OF THE REGION WITH HIGH PRESSURE BUILDING IN OVER THE WESTERN GREAT LAKES. WILL FOLLOW SUIT FROM NEIGHBORING OFFICES AND LEAVE ENTRY LEVEL CHANCE POPS FOR THE REMAINDER OF THE FORECAST...BUT IF THE RECENT TRENDS REMAIN STABLE WILL HAVE TO CUT OUT POPS FOR MID/LATE WEEK. MARINE... A WEAK SURFACE HIGH PRESSURE SYSTEM BUILDING ACROSS THE CENTRAL GREAT LAKES WILL PRODUCE A WEAK WIND FIELD WITH WIND SPEEDS REMAINING AT 10 KNOTS OR LESS THROUGH THE WEEKEND...RESULTING IN MINIMAL WAVE HEIGHTS. WIDELY SCATTERED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE DESPITE THIS HIGH PRESSURE...BUT WILL FAVOR LAND AREAS AS LAKE BREEZE BOUNDARIES PROVIDE THE PRIMARY FOCUS DURING THE AFTERNOON AND EARLY EVENING HOURS. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....MR SHORT TERM...JVC LONG TERM....DRK/DT MARINE.......DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 352 PM EDT FRI AUG 1 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-022000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 352 PM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING. THE PRIMARY THREAT WITH THESE STORMS WILL BE HEAVY DOWNPOURS AND SMALL HAIL. ALTHOUGH MOST STORMS WILL REMAIN BELOW SEVERE LIMITS THE THREAT FOR MARGINALLY SEVERE HAIL TO 1 INCH IN DIAMETER DOES EXIST. STORM MOTION IS SOUTHWEST TO NORTHEAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-022000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 352 PM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING. THE PRIMARY THREAT WITH THESE STORMS WILL BE HEAVY DOWNPOURS AND SMALL HAIL. ALTHOUGH MOST STORMS WILL REMAIN BELOW SEVERE LIMITS THE THREAT FOR MARGINALLY SEVERE HAIL TO 1 INCH IN DIAMETER DOES EXIST. STORM MOTION IS SOUTHWEST TO NORTHEAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. 99 YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 608 PM EDT FRI AUG 1 2014 MIZ054-012240- TUSCOLA- 608 PM EDT FRI AUG 1 2014 ...SPECIAL WEATHER STATEMENT... AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RICHVILLE...MOVING EAST AT 10 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL REMAIN IN AND AROUND THE RICHVILLE AREA THROUGH 630 PM EDT. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 646 PM EDT FRI AUG 1 2014 MIZ048-012330- BAY- 646 PM EDT FRI AUG 1 2014 ...SPECIAL WEATHER STATEMENT... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF ESSEXVILLE WAS NEARLY STATIONARY. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE REMAIN ACROSS EXTREME EASTERN BAY COUNTY EAST OF ESSEXVILLE THROUGH 715 PM EDT. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 652 PM EDT FRI AUG 1 2014 MIZ054-012345- TUSCOLA- 652 PM EDT FRI AUG 1 2014 ...SPECIAL WEATHER STATEMENT... AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR REESE...MOVING EAST AT 10 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... WATROUSVILLE BY 735 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 716 PM EDT FRI AUG 1 2014 MIZ047-020000- MIDLAND- 716 PM EDT FRI AUG 1 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL MIDLAND COUNTY...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... POSEYVILLE BY 725 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 727 PM EDT FRI AUG 1 2014 MIZ048-020015- BAY- 727 PM EDT FRI AUG 1 2014 ...SPECIAL WEATHER STATEMENT... AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF BAY CITY...MOVING NORTHWEST AT 5 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL REMAIN IN AND AROUND THE CITY OF ESSEXVILLE THROUGH 750 PM EDT. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 750 PM EDT FRI AUG 1 2014 MIZ048-020030- BAY- 750 PM EDT FRI AUG 1 2014 ...SPECIAL WEATHER STATEMENT... AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING ACROSS SOUTHERN BAY COUNTY. THESE STORMS WERE NEARLY STATIONARY. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL REMAIN IN AND AROUND THE FOLLOWING COMMUNITIES THROUGH 830 PM EDT... BAY CITY... ESSEXVILLE... AUBURN... KAWKAWLIN... WILLIARD... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MR
The Detroit radar (KDTX), 118 km away, was scanning. The volume nearest the first event began at 00:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538915.